# SDR CA130410019

- Difficulty date: April 9, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 414
- Aircraft time: 2,084 hours
- Engine: Cont TSIO520NB
- Propeller: Hartzl PHCC3YF2
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Tach Generator
- Part number: 22A667
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN) DURING TAKEOFF, NON FLYING PILOT NOTED THE CO-PILOTS ENGINE RPM, TACH, INDICATOR LT NEEDLE DROPPING FROM TAKEOFF RPM TO ZERO WITH NO CHANGE IN ENGINE PERFORMANCE. PRIMARY FLIGHT DISPLAY TACHOMETER INDICATION REMAINED UNCHANGED.  INSPECTION DETERMINED THAT THE LT ENGINE TACHOMETER GENERATOR,  SHEARED ITS MAIN DRIVE SHAFT BETWEEN ENGINE ACCESSORY DRIVE PAD AND THE TACH. GEN. REPLACED AND GROUND FUNCTION CHECK WITH NO FURTHER FAULT. REMOVED TACH GENERATOR FOUND TO BE VERY ROUGH TURNING BY HAND.
